MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0415
Medical Device Problem Codes Migration (4003); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the proximal gastroduodenal artery (gda) using a ruby coil lp and a microcatheter.It should be noted that the patient's anatomy was minimally tortuous.During the procedure, the physician advanced the first ruby coil lp into the target location and attempted to detach the coil manually; however, the ruby coil lp did not detach.The physician made multiple attempts to detach the ruby coil lp by pulling harder on the pull wire.The physician then noticed under fluoroscopy that the ruby coil lp eventually detached by retracting the pusher assembly.However, approximately five centimeters of the coil still remained in the microcatheter.The physician then used saline to flush the remaining part of the ruby coil lp into the target vessel.It was reported that the ruby coil lp was unstable and migrated to a more distal position of the gda.The physician decided to leave the ruby coil lp in the distal part of the gda since there were enough collateral vessels in the surrounding area that would provide perfusion.The procedure was completed using two additional ruby coil lps and the same microcatheter.It was reported there was no adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21049596
Report Number3005168196-2024-00429
Device Sequence Number3409210
Product Code HCG
UDI-Device Identifier00815948021815
UDI-Public00815948021815
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYLP0415
Device Lot NumberF112502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2024
Initial Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale